Skip to main content
Article thumbnail
Location of Repository

Aseptic meningitis in a patient taking etanercept for rheumatoid arthritis: a case report

By Matthew J Booker, Julia Flint and Shanmugam Saravana

Abstract

Background \ud We report a case of a 53 year old lady recently commenced on etanercept, an anti-TNF (tumour necrosis factor) therapy for rheumatoid arthritis presenting with \ud confusion, pyrexia and an erythematous rash. \ud \ud Case presentation \ud A lumbar puncture was highly suggestive of bacterial meningitis, but CSF cultures produced no growth, and polymerase chain reactions (PCR) for all previously reported bacterial, fungal and viral causes of meningitis were negative. \ud \ud Conclusions \ud This case report describes aseptic meningitis as a previously unreported complication of etanercept therapy, and serves as a reminder of the rare but potentially lifethreatening risk of serious infections in patients taking anti-TNF therapy for a variety of conditions

Topics: R Medicine (General)
Publisher: BioMed Central
Year: 2008
OAI identifier: oai:eprints.bham.ac.uk:140

Suggested articles


To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.